Heartache..: Hi all, I had my ablation last... - AF Association

AF Association

22,185 members26,974 posts

Heartache..

Sydneyside profile image
Sydneyside

Hi all, I had my ablation last Monday and happily all tests have been positive since (NSR). I have had a couple of side effects since, firstly with migraines and also discomfort around my chest/heart area. Both have been managed with paracetamol.

I think the aura migraines have now ceased as I haven't had one for two days, but I am just wondering how long the chest discomfort continues? Is it something that settles within 3-4 weeks also?

And, am I right to assume that once it subsides I can start being a bit more active - is it a key sign around rest vs activity?

2 Replies
BobD profile image
BobDVolunteer

Migraine aura is a common side effect of ablation caused by the transpetal puncture and should stop after a couple of weeks. The chest pain is variable and may last a week or two or for some people not be there at all after the first couple of days. Bob's rule for recovery is do nothing for the first week and not a lot more the second and then listen to your body. Flapjack puts it another way. TV remote only week one and week two you can make the tea.

Your heart will settle down when it feels like it. Until then just rest and relax, and do some gentle exercise. You'll soon feel when you're better.

You may also like...